Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: time to taper adderall and add lithium-DARN! Peter

Posted by Ritch on March 27, 2002, at 9:57:01

In reply to time to taper adderall and add lithium-DARN!, posted by Peter on March 27, 2002, at 2:41:56

> Hi everyone:
> Well, I've been on Neurontin (300mg tid), adderall (20mgXR in a.m. + 10mg regular early p.m.), and klonopin(1.5mg daily), all for a few months. Because of some emotional instability and a desire to simplify my medication regime, my pdoc and I have decided that I taper off adderall and start lithium (Eskalith) 300mg each night, rising up to 600mg in 3 days. After I'm stable on eskalith, I might also taper off the neurontin, or keep using a small amount of it with the lithium. To tell you the truth, I'm freaked out (what else is new?). I find that I really like the adderall; I'm so used to feeling motivated and focused with the first dose, and my evening 10mg dose makes me feel calm, focused, and often a bit euphoric. Even though I'm tapering off slowly, I'm just not looking forward to coming off of it. I never went over my prescribed dose, so I haven't abused it, but I guess I'm addicted by this time. On the other hand, my more sensible half tells me that it's alot better for me, with my addiction background, to be on a less 'psychoactive' medication (eskalith) that I can take once-daily to stabilize me. In doing this I can pay more attention to the important things in life-my relationships, spirituality, etc...but I'm just apprehensive about stopping the adderall! My p-doc was even going to up my dose of the stimulant, but we decided to try the lithium. He's diagnosed me with mild bipolar II/SP/possible ADD. Though I love the adderall, it sometimes creates a bit of instability & irritability in me, and my high heart rate would have required the addition of a beta-blocker, which I wouldn't have felt comfortable with. I'm hoping that the Lithium will finally be the one drug that can keep me stable. I've tried just about everything else, and I want to just settle on something and stay, and it sounds like Lithium's the best bet. But I'm nervous. Sorry-I just needed to vent.
> Peter


Peter,

Why can't your pdoc just start up the lithium and get you stabilized at a low therapeutic blood level *first*-then start an Adderall taper (or switch pstims)? I mean, how is he going to be able to tell what's working for you if he changes two things at once?

Mitch


Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:Ritch thread:100505
URL: http://www.dr-bob.org/babble/20020327/msgs/100553.html